ADAM LERNER, M.D.; JOHN M. DWYER, M.D., PH.D.
This content is PDF only. Please click on the PDF icon to access.
To the editor: Allergic reactions to vancomycin are not rare and can be serious when a patient is infected by an organism (usually staphylococci) for which there is no satisfactory alternate antibiotic agent (1, 2). We report the case of a woman infected with a methicillin-resistant Staphylococcus aureus who was twice successfully hyposensitized to vancomycin after she had a severe systemic allergic reaction to the drug.
Our 36-year-old patient had a history of recurrent staphylococcal skin abscesses since childhood. She presented with a chronic, subcutaneous infection of her right elbow and a breast abscess. Both wounds contained methicillin-resistant S. aureus
LERNER A, DWYER JM. Desensitization to Vancomycin. Ann Intern Med. 1984;100:157. doi: https://doi.org/10.7326/0003-4819-100-1-157_1
Download citation file:
Published: Ann Intern Med. 1984;100(1):157.
Copyright © 2020 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use